Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Denver/Boulder, CO

April 26, 2025Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 26, 2025, 6:43 PM MDT for Lincoln County, Colorado. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2025, 6:43 PM MDT (00:43 UTC)
Expired
Apr 26, 2025, 7:30 PM MDT
In force
47 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:48 PM MDTHAIL 1.56 N Boyero, COReport from mPING: Ping Pong Ball (1.50 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WUUS55 KBOU 270043
SVRBOU
COC073-270130-
/O.NEW.KBOU.SV.W.0021.250427T0043Z-250427T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
643 PM MDT Sat Apr 26 2025

The National Weather Service in Denver has issued a

* Severe Thunderstorm Warning for...
  East Central Lincoln County in east central Colorado...

* Until 730 PM MDT.

* At 643 PM MDT, a severe thunderstorm was located 7 miles north of 
  Boyero, or 26 miles southeast of Limon, moving northeast at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Mainly rural areas of East Central Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 3895 10323 3901 10341 3926 10331 3927 10316
      3909 10316
TIME...MOT...LOC 0043Z 216DEG 17KT 3903 10331

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Barjenbruch
2 follow-up statements
339 
WWUS55 KBOU 270115
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
715 PM MDT Sat Apr 26 2025

COC073-270130-
/O.CON.KBOU.SV.W.0021.000000T0000Z-250427T0130Z/
Lincoln CO-
715 PM MDT Sat Apr 26 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT 
FOR EAST CENTRAL LINCOLN COUNTY...

At 715 PM MDT, a severe thunderstorm was located 12 miles south of 
Arriba, or 28 miles east of Limon, moving northeast at 15 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Public reported. At 648 PM, the public reported 1.5 inch
         diameter hail 6 miles North of Boyero.

IMPACT...People and animals outdoors will be injured. Expect
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
  Mainly rural areas of East Central Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced large hail.

&&

LAT...LON 3902 10320 3907 10333 3918 10327 3922 10316
      3908 10316
TIME...MOT...LOC 0043Z 218DEG 13KT 3903 10330

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Barjenbruch
604 
WWUS55 KBOU 270128
SVSBOU

Severe Weather Statement
National Weather Service Denver CO
728 PM MDT Sat Apr 26 2025

COC073-270138-
/O.EXP.KBOU.SV.W.0021.000000T0000Z-250427T0130Z/
Lincoln CO-
728 PM MDT Sat Apr 26 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 730 PM MDT FOR EAST 
CENTRAL LINCOLN COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire. However, small 
hail is still possible with this thunderstorm.

&&

LAT...LON 3902 10320 3907 10333 3918 10327 3922 10316
      3908 10316
TIME...MOT...LOC 0115Z 218DEG 13KT 3912 10321

$$

Barjenbruch

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:30 PM MDT, 1 hour 13 minutes earlier. Its key messages:

  • Isolated late afternoon and evening thunderstorms across the plains.
  • Warm and windy Sunday with critical fire weather conditions in the afternoon across the plains and South Park.
  • Seasonal conditions next week with a chance of afternoon showers or thunderstorms most days, especially in the high country.
Area forecast discussion, Apr 26, 5:30 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
530 PM MDT Sat Apr 26 2025

.KEY MESSAGES...

- Isolated late afternoon and evening thunderstorms across the
  plains.

- Warm and windy Sunday with critical fire weather conditions in
  the afternoon across the plains and South Park.

- Seasonal conditions next week with a chance of afternoon showers
  or thunderstorms most days, especially in the high country.

&&

.SHORT TERM /Through Sunday/...
Issued at 139 PM MDT Sat Apr 26 2025

SW flow aloft will be over the area tonight as an upper level low
moves into Nevada by 12Z Sun. Currently, there is a well defined
boundary which has been moving slowly north across portions of the
Denver area into central portions of Weld county. MLCAPE is
around 500 j/kg where low clouds have eroded this aftn, however,
there is still a capping inversion in place. Still can't rule out
a few isold storms developing, along this boundary, thru the early
evening hours. Another possible area of tstm development would be
over srn Lincoln county with a few storms moving across the rest
of Lincoln county this evening. Confidence in either scenario
isn't real high so will leave pops mainly in the slight chc
category.

On Sun, an upper level low will move into the Great Basin with stg
SW flow aloft over the area.  At the sfc, low pres will intensify
along the front range with gusty south to southwest winds across the
area.  There will be a chc of aftn showers along with an isold tstm
over the higher terrain where some mid level moisture will combine
with decent lapse rates.  Across the plains it will be windy and
dry.  Highs across the plains due to downslope lo level flow will
rise into the upper 70s to lower 80s.

&&

.LONG TERM /Sunday night through Saturday/...
Issued at 139 PM MDT Sat Apr 26 2025

Temperatures will be 10-15 degrees cooler on Monday in the post-
frontal airmass, and the drier air will be relegated closer to the
surface. With marginal instability in place despite cooler
conditions, a few high-based showers and weak thunderstorms could
occur in the afternoon. By late afternoon and evening, another
front will bring breezy north winds to the plains and sustain a
chance of showers. The southernmost of our lower elevations (south
of the I-70 corridor) could still see humidity lower into the
low/mid teens in the afternoon, with lingering fire weather
concerns as a result.

We'll remain on the cooler side Tuesday with only minor changes in
temperatures, and a generally stable environment outside of the
high country which should keep afternoon precipitation changes
confined mostly to our mountains and foothills.

Synoptically, the pattern remains troughy on Wednesday, albeit
quite disorganized. Although instability doesn't look too
impressive, PWAT values will be healthier and between 150-200% of
normal. With a surface front progged to descend into Colorado as
well, it suggests better chances for precipitation relative to
previous days, and ensemble mean QPF fields validate this.

It's tough to draw any overly distinct details in the forecast
beyond Wednesday. We'll likely still hold on to a fairly
progressive upper-level pattern and some moisture and instability
for Thursday, with signs somewhat favoring a transition to ridging
and a warmer/more stable environment Friday into Saturday.

&&

.AVIATION /00Z TAFS through 00Z Monday/...
Issued at 529 PM MDT Sat Apr 26 2025

Gusty south/southeast winds to 25-30 kts will likely continue
through about 03Z, as boundary has finally pushed northwest of
KDEN. There will be another boundary moving in by 01Z to enhance
that flow, despite the opportunity for a couple high based
showers. We think the chance of thunder til about 03Z is only
around 10%. Enhanced southerly drainage winds should continue
through most of the night, although there's a slight chance we go
more westerly with a cyclone development. If that occurs, then
there's a chance we could get fog wrapped back to KDEN but right
now that's only about 10-20% chance.

On Sunday, strong south/southwest winds will increase 16Z-21Z,
with gusts close to 35 knots from the south/southwest 20Z SUN-02Z
MON. At least there shouldn't be any significant boundaries
interfering with landing ops at KDEN for a change, as the
southerly boundary gets pushed well to the north.

&&

.FIRE WEATHER...
Issued at 139 PM MDT Sat Apr 26 2025

Critical fire conditions will develop by late Sunday morning and
early afternoon across most of the plains and across South Park.
Gusty south to southwest winds of 20 to 30 mph with gusts to 45
mph will occur with humidity levels dropping to 10 percent.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Sunday for COZ214-
240>247-249.

&&

SHORT TERM...RPK
LONG TERM...Rodriguez
AVIATION...Barjenbruch
FIRE WEATHER...RPK
Hazardous weather outlook, Apr 26, 10:06 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1006 AM MDT Sat Apr 26 2025

COZ030>051-271615-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1006 AM MDT Sat Apr 26 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

It will be windy this afternoon with gusts up to 45 mph across
the eastern plains. An isolated thunderstorm or two is possible
late this afternoon as well over the plains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Warm, dry, and breezy conditions will create widespread elevated
to critical fire weather conditions Sunday afternoon. There is
also a slight chance of strong to severe thunderstorms in the late
afternoon and early evening in areas east of Sterling and Akron.

For the coming week, there will be a chance of afternoon and
evening thunderstorms each day, mainly in the mountains. Wednesday
afternoon and evening looks like the most active day. The threat
of severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Apr 26, 5:52 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Denver CO
552 PM MDT Sat Apr 26 2025

COZ047-270015-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
552 PM MDT Sat Apr 26 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN COUNTY
UNTIL 615 PM MDT...

At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Boyero, or 31 miles southeast of Limon, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Boyero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3882 10335 3886 10353 3907 10344 3903 10317
TIME...MOT...LOC 2352Z 204DEG 24KT 3887 10342

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Barjenbruch

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:10 PM MDTSevere Thunderstorm WarningBOULincoln35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.